| Model Number |
SPR2012W |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/08/2021
Type of Reportable Event
Malfunction
Event or Problem Description
One cougar guidewire (pli10) and one sprinter otw balloon (pli20) were attempted to be used during a procedure to treat a mildly calcified lesion in the proximal right coronary artery (rca).There were no issues noted to the device packaging.The devices were removed from the packaging per ifu, with no issues noted.The devices were inspected prior to use with no issues noted.There were no difficulties noted when removing the protective sheath or the packaging stylette from the sprinter balloon.The devices were prepped per ifu with no issues noted.The cougar guidewire and the guidewire lumen in the sprinter balloon were flushed before use.The lesion was pre-dilated.The devices did not pass through a previously deployed stent.Resistance was encountered when advancing the devices but excessive force was not used.It was reported that difficulties were noted when loading the balloon onto the guidewire.It was stated that the balloon seemed to get stuck on the wire.The event occurred while attempting to deliver the sprinter balloon to the lesion site.The sprinter balloon did exit the tip of the guide catheter.The guidewire was front loaded through the wire entry port.The guidewire had not been used successfully with other devices prior to the issue.No patient injury reported.
Additional Manufacturer Narrative
Product analysis: the device was returned for analysis, the sprinter otw device returned loaded with a cougar ptca guidewire.It was not possible to remove the guidewire from the device.Deformation was evident to the distal shaft of the sprinter otw device with kinking and bunching noted.No other damage evident to the remainder of the device.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.